Hepatic Ductopenia and Vanishing Bile Duct Syndrome Following Anabolic Androgenic Steroid Use: A Case Report and Literature Review.

Main Article Content

Adam Edward Mazzetti
Resheed Alkhiari
Vidhya Nair
Ted Xenodemetropoulos

Abstract

Vanishing bile duct syndrome (VBDS) is a rare acquired disorder associated with progressive destruction and disappearance of intrahepatic bile ducts which eventually leads to cholestasis. VBDS has been linked to a variety of etiologies, including autoimmune disorders, infectious diseases, primary neoplasms, genetic abnormalities, and many classes of medications, including antibiotics, nonsteroidal anti-inflamatories (NSAIDs), anticonvulsants, antipsychotics and others. We present the case of VBDS associated with anabolic androgenic steroid (AAS) exposure in an otherwise healthy 29-year-old male.


Resume


Le syndrome de disparition des canaux biliaires (SDCB) est une affection acquise rare caractérisée par la destruction progressive et la disparition des canaux biliaires intrahépatiques entrainant une cholestase. Le SDCB a été associé à diverses étiologies, dont des affections auto-immunes, des maladies infectieuses, des néoplasmes primaires, des anomalies génétiques et de nombreuses classes de médicaments, incluant des antibiotiques, des anti-inflammatoires non stéroïdiens, des anticonvulsivants, des antipsychotiques et autres. Nous présentons un cas de SDCB associé à la prise d’un stéroïde androgénique anabolisant chez un homme de 29 ans par ailleurs en bonne santé.



 


 

Abstract 628 | HTML Downloads 340 PDF Downloads 218